What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 17, 12:53 PM EST, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 17, 12:53 PM EST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
153 PM EDT Thu Aug 17 2017
.SYNOPSIS...
As surface low pressure moves into the Great Lakes, increasing
southerly flow will bring moisture into the Ohio Valley today.
Showers and thunderstorms chances will increase today ahead of a
cold front which moves across the area tonight. Drier and cooler
conditions are expected on Friday, as high pressure moves into
the area.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
An extensive cu field has developed across the forecast area and
expect thunderstorm development over the next hour or two. Hi
res models are also supportive of this. In addition there is a
broken line of storms in Indiana and expect these storms to move
into the region as well this afternoon. The main threat with
these storms this afternoon will be damaging winds, however an
isolated tornado or large hail cannot be ruled out. In addition
heavy rain will be possible with the storms as well.
Temperatures have already climbed into the 80s and are expected
to peak in the middle to upper 80s today. Went close to guidance
for high temperatures for today. Winds have also already
started to pick up with wind gusts around 20 to 25 mph expected
through the afternoon and into the evening hours.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Ongoing storms this evening along pre-frontal trof with moderate
instability over the area. Thunderstorms will propagate east
across ILN/s area with a few strong/severe storms possible this
evening. Actual cold front does not move through until late
tonight, so a few showers/thunderstorms could linger until the
passage. Low temperatures to range from the upper 60s northwest
to the lower 70s southeast.
Mid level s/w to pivot from the northern Great Lakes into
southern Canada with westerly flow across the Ohio Valley
Friday. In the post frontal environment surface high pressure to
build east into the region late in the day. This will allow for
decreasing clouds. Temperatures will be cooler and closer to
normal, with highs on Friday in the lower and middle 80s,
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Friday night will have dry weather under a ridge of high pressure.
A rather potent short wave traveling across the Great Lakes on
Saturday may trigger a few thunderstorms, mainly in northern
locations. An extensive area of surface high pressure under a
westerly flow aloft will become the dominant weather pattern for
Sunday and Monday. Sunday is expected to be dry, while isolated
thunderstorms may occur in southern counties Monday due to
increasing humidity/instability in the anticyclonic circulation
around the surface high.
For Tuesday, convergence and lift associated with a cold front will
produce a good chance for thunderstorms. Chances diminish Wednesday
in drier air behind the front.
Mainly above normal temperatures will be evident through the period,
with highs reaching the 80s each day.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Thunderstorms will move into the TAF sites this afternoon and
into the early evening hours. Some shower activity will linger
into the first part of the overnight hours. Dry conditions are
then expected for the later part of the overnight hours and into
the day on Friday.
Winds will be gusty this afternoon around 20 to 25 knots. Wind
gusts will diminish tonight, however expect additional wind
gusts during the afternoon hours on Friday.
Although most cigs are expected to be VFR cannot rule out some
isolated MVFR cigs. Vsbys will also be reduced with some of the
thunderstorm activity. Model soundings are indicating MVFR To
IFR cigs developing later in the overnight hours. Some MVFR
vsbys will also be possible during this time. Cu are expected
for the daytime hours on Friday.
OUTLOOK...Thunderstorms are possible on Saturday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...AR
NEAR TERM...Novak
SHORT TERM...AR
LONG TERM...Coniglio/Sites
AVIATION...Novak
Hazardous weather outlook, Aug 17, 3:43 AM EST, 10 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
443 AM EDT Thu Aug 17 2017
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-180845-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
443 AM EDT Thu Aug 17 2017
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and Tonight.
Showers and thunderstorms will increase in coverage this afternoon
and continue into this evening ahead of an approaching cold front. A
few of the storms could produce damaging winds. Also, heavy rain may
lead to localized flooding.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 17, 1:00 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Wilmington OH
200 PM EDT THU AUG 17 2017
INZ073-074-OHZ077-171830-
Ripley IN-Dearborn IN-Hamilton OH-
200 PM EDT THU AUG 17 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RIPLEY...DEARBORN
AND NORTHWESTERN HAMILTON COUNTIES UNTIL 230 PM EDT...
At 200 PM EDT, radar indicated a strong thunderstorm over Milan,
moving northeast at 55 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Harrison, Lawrenceburg, Greendale, Bright, Hidden Valley, Cleves,
Milan, Shawnee, Moores Hill, Taylor Creek, Miami Heights, Blue Jay,
Mack, Dry Ridge, Bridgetown, Dunlap, Guilford, Logan, Manchester and
New Haven.
This includes the following Interstates...
I-74 in Indiana between mile markers 163 and 171.
I-74 in Ohio between mile markers 0 and 12.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3920 8524 3927 8507 3930 8481 3931 8473
3930 8466 3917 8464 3915 8474 3915 8475
3914 8476 3904 8517
TIME...MOT...LOC 1800Z 245DEG 49KT 3914 8512
HickmanSpecial weather statement, Aug 17, 1:36 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
236 PM EDT THU AUG 17 2017
INZ074-KYZ091-093-OHZ077-171900-
Dearborn IN-Boone KY-Campbell KY-Hamilton OH-
236 PM EDT THU AUG 17 2017
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DEARBORN...NORTHERN
CAMPBELL...NORTHERN BOONE AND HAMILTON COUNTIES UNTIL 300 PM EDT...
At 236 PM EDT, radar indicated a strong thunderstorm over Miami
Heights, moving northeast at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Cincinnati, Covington, Norwood, Forest Park, Fort Thomas, Newport,
Sharonville, Blue Ash, Springdale, Reading, Harrison, North College
Hill, Madeira, Wyoming, Cheviot, Mount Healthy, Bellevue, Deer Park,
Dayton and Lawrenceburg.
This includes the following Interstates...
I-71 in Ohio between mile markers 0 and 12.
I-74 in Ohio between mile markers 2 and 19.
I-75 in Ohio between mile markers 0 and 17.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3931 8470 3930 8464 3931 8464 3930 8440
3911 8435 3909 8452 3910 8455 3909 8456
3906 8484 3920 8490
TIME...MOT...LOC 1836Z 245DEG 30KT 3917 8473
HickmanSpecial weather statement, Aug 17, 1:41 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Wilmington OH
241 PM EDT THU AUG 17 2017
OHZ051>053-171915-
Champaign OH-Clark OH-Miami OH-
241 PM EDT THU AUG 17 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHAMPAIGN...
NORTHWESTERN CLARK AND SOUTHEASTERN MIAMI COUNTIES UNTIL 315 PM
EDT...
At 241 PM EDT, radar indicated a strong thunderstorm near Tipp City,
moving northeast at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph... Pea size hail... Very heavy rain...
Locations impacted include...
Springfield, Huber Heights, Troy, Vandalia, Urbana, Tipp City, New
Carlisle, Northridge, St. Paris, Brown, Christiansburg, North
Hampton, Tremont City, Donnelsville, Casstown, Ginghamsburg,
Thackery, Westville, Phoneton and Terre Haute.
This includes I-75 in Ohio between mile markers 66 and 72.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3999 8362 3990 8388 3988 8408 3988 8415
3990 8417 3991 8417 3992 8416 3992 8420
4000 8425 4013 8409 4015 8386
TIME...MOT...LOC 1841Z 243DEG 38KT 3994 8413
HickmanSpecial weather statement, Aug 17, 1:50 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Wilmington OH
250 PM EDT THU AUG 17 2017
OHZ061-062-071-072-171915-
Montgomery OH-Warren OH-Clinton OH-Greene OH-
250 PM EDT THU AUG 17 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WARREN...NORTHWESTERN
CLINTON...GREENE AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 315 PM
EDT...
At 250 PM EDT, radar indicated a strong thunderstorm near Springboro,
moving northeast at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Dayton, Kettering, Beavercreek, Xenia, Miamisburg, Springboro,
Franklin, Bellbrook, Moraine, Carlisle, Oakwood, West Carrollton,
Cedarville, Waynesville, Jamestown, Wilberforce, Riverside, New
Jasper, Harveysburg and Spring Valley.
This includes I-75 in Ohio between mile markers 37 and 47.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3974 8415 3980 8380 3963 8367 3950 8395
3946 8420 3952 8429 3962 8431
TIME...MOT...LOC 1850Z 243DEG 38KT 3958 8417
HickmanSpecial weather statement, Aug 17, 1:53 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Wilmington OH
253 PM EDT THU AUG 17 2017
INZ075-080-KYZ091>093-OHZ077-171930-
Switzerland IN-Ohio IN-Boone KY-Kenton KY-Campbell KY-Hamilton OH-
253 PM EDT THU AUG 17 2017
...A STRONG THUNDERSTORM WILL AFFECT OHIO...NORTHEASTERN
SWITZERLAND...NORTHERN KENTON...NORTHERN CAMPBELL...BOONE AND SOUTH
CENTRAL HAMILTON COUNTIES UNTIL 330 PM EDT...
At 253 PM EDT, radar indicated a strong thunderstorm over Rising Sun,
moving northeast at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Cincinnati, Covington, Florence, Independence, Erlanger, Fort Thomas,
Newport, Edgewood, Alexandria, Elsmere, Fort Mitchell, Villa Hills,
Highland Heights, Taylor Mill, Bellevue, Fort Wright, Ludlow,
Southgate, Crescent Springs and Crestview Hills.
This includes the following Interstates...
I-71 in Ohio between mile markers 0 and 2.
I-75 in Kentucky between mile markers 176 and 191.
I-75 in Ohio between mile markers 0 and 1.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3896 8503 3900 8496 3899 8495 3902 8492
3902 8491 3901 8490 3903 8488 3904 8488
3906 8484 3912 8464 3911 8449 3898 8434
3883 8498
TIME...MOT...LOC 1853Z 243DEG 38KT 3892 8489
Hickman